Rocky Mountain Journal of Mathematics

Regularity of extremal functions in weighted Bergman and Fock type spaces

Timothy Ferguson

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We discuss the regularity of extremal functions in certain weighted Bergman and Fock type spaces. Given an appropriate analytic function $k$, the corresponding extremal function is the function with unit norm maximizing $Re \int _\Omega f(z) \overline {k(z)}\, \nu (z) \, dA(z)$ over all functions $f$ of unit norm, where $\nu $ is the weight function and $\Omega $ is the domain of the functions in the space. We consider the case where $\nu (z)$ is a decreasing radial function satisfying some additional assumptions, and where $\Omega $ is either a disc centered at the origin or the entire complex plane. We show that, if $k$ grows slowly in a certain sense, then $f$ must grow slowly in a related sense. We also discuss a relation between the integrability and growth of certain log-convex functions and apply the result to obtain information about the growth of integral means of extremal functions in Fock type spaces.

Article information

Source
Rocky Mountain J. Math., Volume 49, Number 1 (2019), 47-71.

Dates
First available in Project Euclid: 10 March 2019

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1552186951

Digital Object Identifier
doi:10.1216/RMJ-2019-49-1-47

Mathematical Reviews number (MathSciNet)
MR3921866

Zentralblatt MATH identifier
07036618

Subjects
Primary: 30H20: Bergman spaces, Fock spaces
Secondary: 46E15: Banach spaces of continuous, differentiable or analytic functions

Keywords
Extremal problem regularity Fock space Bergman space density of polynomials

Citation

Ferguson, Timothy. Regularity of extremal functions in weighted Bergman and Fock type spaces. Rocky Mountain J. Math. 49 (2019), no. 1, 47--71. doi:10.1216/RMJ-2019-49-1-47. https://projecteuclid.org/euclid.rmjm/1552186951


Export citation

References

  • D. Aharonov, C. Bénéteau, D. Khavinson and H. Shapiro, Extremal problems for nonvanishing functions in Bergman spaces, Oper. Th. Adv. Appl. 158 (2005), 59–86.
  • C. Bénéteau, B.J. Carswell and S. Kouchekian, Extremal problems in the Fock space, Comp. Meth. Funct. Th. 10 (2010), 189–206.
  • C. Bénéteau and D. Khavinson, A survey of linear extremal problems in analytic function spaces, CRM Proc. Lect. Notes 55 (2012), 33–46.
  • J.A. Clarkson, Uniformly convex spaces, Trans. Amer. Math. Soc. 40 (1936), 396–414.
  • P. Duren, Theory of $H\sp{p}$ spaces, Pure Appl. Math. 38 (1970).
  • P. Duren, D. Khavinson and H.S. Shapiro, Extremal functions in invariant subspaces of Bergman spaces, Illinois J. Math. 40 (1996), 202–210.
  • P. Duren, D. Khavinson, H.S. Shapiro and C. Sundberg, Contractive zero-divisors in Bergman spaces, Pacific J. Math. 157 (1993), 37–56.
  • ––––, Invariant subspaces in Bergman spaces and the biharmonic equation, Michigan Math. J. 41 (1994), 247–259.
  • P. Duren and A. Schuster, Bergman spaces, Math. Surv. Mono. 100 (2004).
  • T. Ferguson, Continuity of extremal elements in uniformly convex spaces, Proc. Amer. Math. Soc. 137 (2009), 2645–2653.
  • ––––, Extremal problems in Bergman spaces and an extension of Ryabykh's theorem, Illinois J. Math. 55 (2011), 555–573.
  • E. Fischer, Über algebraische Modulsysteme und lineare homogene partielle Differentialgleichungen mit konstanten Koeffizienten, J. reine angew. Math. 140 (1911), 48–82.
  • ––––, Über die Differentiationsprozesse der Algebra, J. reine angew. Math. 148 (1918), 1–78.
  • J. Hansbo, Reproducing kernels and contractive divisors in Bergman spaces, J. Math. Sci. 92 (1998), 3657–3674.
  • H. Hedenmalm, A factorization theorem for square area-integrable analytic functions, J. reine angew. Math. 422 (1991), 45–68.
  • H. Hedenmalm, B. Korenblum and K. Zhu, Theory of Bergman spaces, Grad. Texts Math. 199 (2000).
  • D. Khavinson, J.E. McCarthy and H. Shapiro, Best approximation in the mean by analytic and harmonic functions, Indiana Univ. Math. J. 49 (2000), 1481–1513.
  • D. Khavinson and M. Stessin, Certain linear extremal problems in Bergman spaces of analytic functions, Indiana Univ. Math. J. 46 (1997), 933–974.
  • T.H. MacGregor and M.I. Stessin, Weighted reproducing kernels in Bergman spaces, Michigan Math. J. 41 (1994), 523–533.
  • D.J. Newman and H.S. Shapiro, A Hilbert spaces of entire functions related to the operational calculus, University of Michigan, Ann Arbor (1964), 1–91 (mimeographic notes).
  • ––––, Certain Hilbert spaces of entire functions, Bull. Amer. Math. Soc. 72 (1966), 971–977.
  • ––––, Fischer spaces of entire functions, Proc. Sympos. Pure Math. (1968), 360–369.
  • NIST digital library of mathematical functions, http://dlmf.nist.gov/, release 1.0.6 of 2013-05-06, online companion to 24.
  • F.W.J. Olver, D.W. Lozier, R.F. Boisvert and C.W. Clark, eds., NIST handbook of mathematical functions, Cambridge University Press, New York, 2010, print companion to 23.
  • V.G. Ryabykh, Extremal problems for summable analytic functions, Sibirsk. Mat. Zh. 27 (1986), 212–217, 226.
  • H.S. Shapiro, Topics in approximation theory, Lect. Notes Math. 187 (1971).
  • C. Sundberg, Analytic continuability of Bergman inner functions, Michigan Math. J. 44 (1997), 399–407.
  • D. Vukotić, A sharp estimate for $A^p_\alpha$ functions in ${\bf C}^n$, Proc. Amer. Math. Soc. 117 (1993), 753–756.
  • ––––, Linear extremal problems for Bergman spaces, Expo. Math. 14 (1996), 313–352.
  • K. Zhu, Analysis on Fock spaces, Grad. Texts Math. 263 (2012).